MAUDE Adverse Event Report: B. BRAUN AVITUM AG PERFUSOR®; PUMP, INFUSION

B. BRAUN AVITUM AG PERFUSOR®; PUMP, INFUSION
Catalog Number 8713031U
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 03/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: anesthesiologist began anesthesia induction and shortly after noted that the patient started seizing.Patient was emergently intubated to protect the airway, was stabilized and surgery was able to be completed.Post-operatively patient remained intubated and remained in icu overnight.The patient was extubated in the morning and reports are that there are no signs of impairment.Based on a review of the keyboard history and device history reports biomed obtained from the pump, the pump was programmed starting at 2:17 pm and at 2:18 pm the syringe holder was opened.There is no data until 2:54 pm at which time there was an error followed by syringe brand and size was selected with a syringe fault error.
 
Additional Manufacturer Narrative
This complaint has been identified as b braun medical internal complaint number (b)(4).The actual device involved in the reported incident was returned for evaluation.When the device was evaluated the reported issue was not observed.The device operated as intended.Details of history log: log review shows on 3/10/2026 and 1:47pm an infusion was stopped, pump was placed on standby and powered-off at 1:59pm.At 2:17pm pump was powered-on and infusion set-up of bd 30ml syringe and 4.68ml/hr (dose rate.05mcg/kg/min; patient weight 78kg; dl:remifntl), then at 2:18pm syringe holder was opened.At 2:54pm a user hint displayed and bd 30 syringe was selected followed by syringe holder being opened.At 3:07pm bd 30 syringe was selected followed by syringe holder being opened.At 3:08pm bd 30 syringe was selected and at 3:14pm a user hint displayed and infusion start.At 3:23pm with volume infused to 0.74ml, new rate was selected of 6.55ml/hr (0.70 mcg/kg/min).At 3:26pm syringe near empty alarmed and at 3:29pm syringe empty alarmed stopping infusion with volume infused to 1.44ml, and at 3:30pm syringe holder was opened.At 3:31pm a bd 30 syringe selection and infusion start.At 3:42pm infusion was stopped with volume infused to 2.65ml.At 3:43pm new rate was set to 9.36ml/hr (0.1mcg/kg/min) and infusion start.At 3:55pm with volume infused to 4.56ml new rate was set to 4.68ml/hr (0.05mcg/kg/min) followed by infusion stop with volume infused to 4.59ml, with no bolus being administered, pump being placed on standby and no further infusions taking place that day.Preventative maintenance was performed.

Brand Name
PERFUSOR®
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
B. BRAUN AVITUM AG
schwarzenberger weg 73-79
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN AVITUM AG
schwarzenberger weg 73-79
melsungen, 34212
GM   34212
Manufacturer Contact
elena reifenstein
901 marcon blvd.
allentown, PA 18109
8334251464
MDR Report Key24716695
Report Number9610825-2026-00156
Device Sequence Number12194110
Product Code FRN
UDI-Device Identifier04046964797958
UDI-Public(01)04046964797958(11)201205(10)97009126J0
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K172831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8713031U
Device Lot Number97009126J0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown